Please use this identifier to cite or link to this item: http://hdl.handle.net/11400/9696
Title: MHD natural convection in a laterally and volumetrically heated square cavity
Authors: Σαρρής, Ιωάννης Ε.
Κακαράντζας, Σωτήριος Χ.
Γραίκος, Α.Π.
Βλάχος, Νικόλας Σ.
Item type: Journal article
Keywords: electrically conducting fluid;magnetic field;volumetric heat rate;Hartmann number;Hartmann αριθμός;ογκομετρικός ρυθμός θερμότητας;μαγνητικό πεδίο;ηλεκτρικά αγώγιμο ρευστό
Subjects: Technology
Engineering
Τεχνολογία
Μηχανική
Issue Date: 4-May-2015
Jul-2005
Date of availability: 4-May-2015
Publisher: Elsevier
Abstract: A numerical study is presented of unsteady two-dimensional natural convection of an electrically conducting fluid in a laterally and volumetrically heated square cavity under the influence of a magnetic field. The flow is characterized by the external Rayleigh number, RaE, determined from the temperature difference of the side walls, the internal Rayleigh number, RaI, determined from the volumetric heat rate, and the Hartmann number, Ha, determined from the strength of the imposed magnetic field. Starting from given values of RaE and Ha, for which the flow has a steady unicellular pattern, and gradually increasing the ratio S = RaI/RaE, oscillatory convective flow may occur. The initial steady unicellular flow for S = 0 may undergo transition to steady or unsteady multicellular flow up to a threshold value, RaI,cr, of the internal Rayleigh number depending on Ha. Oscillatory multicellular flow fields were observed for S values up to 100 for the range 105–106 of RaE studied. The increase of the ratio S results usually in a transition from steady to unsteady flow but there have also been cases where the increase of S results in an inverse transition from unsteady to steady flow. Moreover, the usual damping effect of increasing Hartmann number is not found to be straightforward connected with the resulting flow patterns in the present flow configuration.
Language: English
Citation: SARRIS, I.E., KAKARANTZAS, S.C., GRECOS, A.P. & VLACHOS, N.S. (2005). MHD natural convection in a laterally and volumetrically heated square cavity. International Journal of Heat and Mass Transfer. [Online] 48 (16). p.3443–3453. Available from: http://www.sciencedirect.com/[Accessed 10/05/2005]
Journal: International Journal of Heat and Mass Transfer
Type of Journal: With a review process (peer review)
Access scheme: Publicly accessible
License: Αναφορά Δημιουργού-Μη Εμπορική Χρήση-Όχι Παράγωγα Έργα 3.0 Ηνωμένες Πολιτείες
URI: http://hdl.handle.net/11400/9696
Appears in Collections:Δημοσιεύσεις

Files in This Item:
File Description SizeFormat 
1-s2.0-S0017931005002139-main.pdf460.65 kBAdobe PDFView/Open


This item is licensed under a Creative Commons License Creative Commons